Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2015, 5:00 PM CDT for Hartley County, Moore County, Oldham County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2015, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 11, 2015, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Moore County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:54 PM CDT | HAIL 1 | 10 Sw Dumas, TX | HAIL COVERING THE ROAD TEN TO FIFTEEN MILES SOUTHWEST OF DUMAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS54 KAMA 112200
SVRAMA
TXC205-341-359-112300-
/O.NEW.KAMA.SV.W.0007.150411T2200Z-150411T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT SAT APR 11 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 600 PM CDT
* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHANNING...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CHANNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3565 10247 3598 10211 3577 10189 3553 10231
TIME...MOT...LOC 2200Z 226DEG 18KT 3563 10235
HAIL...1.00IN
WIND...60MPH
$$
CLK2 follow-up statements
709 WWUS54 KAMA 112215 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT SAT APR 11 2015 TXC205-341-359-112300- /O.CON.KAMA.SV.W.0007.000000T0000Z-150411T2300Z/ HARTLEY TX-MOORE TX-OLDHAM TX- 515 PM CDT SAT APR 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 600 PM CDT... AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHANNING...AND MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... CHANNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3598 10211 3577 10189 3556 10227 3572 10239 TIME...MOT...LOC 2214Z 226DEG 18KT 3566 10224 HAIL...<.75IN WIND...60MPH $$ CLK
370
WWUS54 KAMA 112233
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SAT APR 11 2015
TXC205-341-359-112300-
/O.CON.KAMA.SV.W.0007.000000T0000Z-150411T2300Z/
HARTLEY TX-MOORE TX-OLDHAM TX-
533 PM CDT SAT APR 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...
AT 532 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CHANNING...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN OLDHAM...SOUTHEASTERN HARTLEY
AND SOUTHWESTERN MOORE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3570 10233 3585 10198 3577 10189 3556 10227
TIME...MOT...LOC 2233Z 246DEG 13KT 3564 10217
HAIL...1.75IN
WIND...60MPH
$$
CLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:54 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 11, 2:54 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT SAT APR 11 2015 .DISCUSSION... SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION. HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA. THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK. BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 53 79 52 60 42 / 20 20 50 50 30 BEAVER OK 55 83 49 66 43 / 40 20 30 30 20 BOISE CITY OK 46 79 44 60 40 / 20 10 20 30 20 BORGER TX 57 81 53 62 46 / 30 20 40 40 30 BOYS RANCH TX 51 82 50 61 43 / 20 10 40 40 30 CANYON TX 53 80 51 60 43 / 20 20 60 50 30 CLARENDON TX 55 80 54 62 45 / 30 30 60 50 30 DALHART TX 46 80 47 60 41 / 20 10 20 40 20 GUYMON OK 51 83 48 64 42 / 30 10 20 30 20 HEREFORD TX 52 79 50 60 42 / 20 20 60 50 30 LIPSCOMB TX 57 81 53 65 44 / 40 30 40 40 30 PAMPA TX 54 79 51 60 42 / 30 30 50 40 30 SHAMROCK TX 57 79 56 64 47 / 30 30 60 50 30 WELLINGTON TX 59 80 58 65 49 / 30 30 60 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Apr 11, 3:59 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 359 PM CDT SAT APR 11 2015 OKZ001>003-TXZ001>020-120900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 359 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND INTO TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE WESTERN AND CENTRAL TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON AND THIS EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EVENING. SCHNEIDER
In the hours before
Special weather statement, Apr 11, 4:11 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT SAT APR 11 2015 TXZ006-011-112200- HARTLEY TX-OLDHAM TX- 411 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN HARTLEY COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ROMERO...OR 19 MILES EAST OF NARA VISA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANNING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3587 10254 3566 10225 3547 10280 3556 10291 TIME...MOT...LOC 2111Z 222DEG 22KT 3559 10275 CLK
Special weather statement, Apr 11, 4:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT SAT APR 11 2015 TXZ006-007-011-112245- HARTLEY TX-MOORE TX-OLDHAM TX- 454 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM... SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHANNING...OR 24 MILES NORTH OF VEGA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHANNING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3582 10232 3572 10197 3554 10236 3563 10248 TIME...MOT...LOC 2154Z 226DEG 18KT 3561 10238 CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:52 AM CDT | Special Weather Statement | AMA | Hartley | 38 min |
| Apr 11, 6:31 AM CDT | Special Weather Statement | AMA | Hutchinson | 44 min |
| Apr 11, 6:59 AM CDT | Special Weather Statement | AMA | Hutchinson | 46 min |
| Apr 11, 7:43 AM CDT | Special Weather Statement | AMA | Hutchinson | 47 min |
| Apr 11, 8:16 AM CDT | Special Weather Statement | AMA | Lipscomb | 14 min |
| Apr 11, 9:15 AM CDT | Special Weather Statement | AMA | Hansford | 15 min |
| Apr 11, 4:11 PM CDT | Special Weather Statement | AMA | Hartley | 49 min |
| Apr 11, 4:54 PM CDT | Special Weather Statement | AMA | Moore | 51 min |
| Apr 11, 5:39 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 66 min |
| Apr 11, 5:51 PM CDT | Tornado Warning | AMA | Moore, Potter | 39 min |
| Apr 11, 6:17 PM CDT | Tornado Warning | AMA | Carson, Hutchinson, Moore, Potter | 27 min |
| Apr 11, 6:30 PM CDT | Special Weather Statement | AMA | Armstrong | 45 min |
| Apr 11, 6:31 PM CDT | Tornado Warning | AMA | Carson, Potter | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.